MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21508700
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Inflammation (1932); Skin Discoloration (2074); Skin Inflammation/ Irritation (4545); Contact Dermatitis (4546)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: case information states that end user is likely experiencing an allergic reaction to the hearing aid and the hcp has requested material change, which is considered appropriate.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register based on the recieved information and the above investigation conclusion the case is still considered reportable as the event / incident did lead to, or might led to, death or a serious injury.Manufacturer's investigation is compelte, no further follow up expected.Consider this combined report.
 
Event or Problem Description
Hcp reported a patient developing 'contact dermatitis' from wearing hearing aids.Hearing aids were fitted in (b)(6) 2022, but the symptoms did not develop before recently.Hcp were making a "request" to remake device to be more hypoallergenic.Specifically acrylic molds to be remade with silicone material.Hcp reported redness/irritation and inflammation on backside of pinna and at the opening of ear canal, both ears.The patient is under care of ent.Ent confirmed the patient developing 'contact dermatitis'.The patient was prescribed a steroid cream, which patient reports is helping the symptoms.Hcp recommends continuing care with ent as well as to remake earmolds with hypoallergenic material.Hcp is also going to try sweat bands to slip over the casing of the hearing aids to prevent direct contact between hearing aid casing and the ear.It was not possible to receive a follow up whether hearing aids were remade to more hypoallergenic, or if there was possible contact with other allergens and if the patient has a history of allergies hypersensitivity or fungal infections.It was also not possible to confirm, if the patient is fully recovered.No further follow up information expected.Consider this a combined report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15474620
Report Number3005650109-2022-00039
Device Sequence Number19551619
Product Code OSM
UDI-Device Identifier05708296193516
UDI-Public05708296193516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21508700
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown